Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 18, NWS Great Falls, MT

March 30, 2012

NWS Great Falls, MT issued this high wind watch at Mar 30, 2012, 4:30 AM MDT. It took effect at Mar 30, 2012, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 4:30 AM MDT (10:30 UTC)
In effect from
Mar 30, 2012, 6:00 PM MDT
Expired
Mar 30, 2012, 1:16 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS75 KTFX 301030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MDT FRI MAR 30 2012

MTZ012-050-301130-
/O.CAN.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
430 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

EXPECT WEST WINDS NEAR 50 MPH TODAY...WHICH IS JUST BELOW WARNING
CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED.

$$

MTZ046-049-302230-
/O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/
/O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CONRAD...FAIRFIELD
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS
  EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-044-045-047-302230-
/O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
HILL-TOOLE-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...SHELBY...CHESTER...
CHINOOK
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: STRONG WEST WINDS ARE EXPECTED BETWEEN SHELBY AND
  CHINOOK AT TIMES THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS...WITH STRONG CROSS WINDS ON NORTH TO SOUTH
  ORIENTED HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY AND
  HAVRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-302230-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
430 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY
  MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE
  EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED
  MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND 
  BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND 
  REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS 
  PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-302230-
/O.NEW.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
TWIN BRIDGES...BOZEMAN...BOZEMAN PASS
430 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE
  HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING
  THROUGH THE MID MORNING HOURS ON SATURDAY.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS...
  NORRIS HILL...TWIN BRIDGES AND THE BIG SKY REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
059 
WWUS75 KTFX 301143
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 AM MDT FRI MAR 30 2012

MTZ009-048-302200-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
543 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY
  MOUNTAIN FRONT THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND 
  BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND 
  REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS 
  PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-044>047-049-302200-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD
543 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS 
  EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED. 

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH 
  TO SOUTH ORIENTED HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD...
  CHESTER...SHELBY...CUT BANK AND HAVRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-302200-
/O.CON.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
TWIN BRIDGES...BOZEMAN...BOZEMAN PASS
543 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE 
  HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING 
  THROUGH THE MID MORNING HOURS ON SATURDAY. 

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE 
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS...
  NORRIS HILL...TWIN BRIDGES AND THE BIG SKY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
239 
WWUS75 KTFX 301537
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MDT FRI MAR 30 2012

MTZ015-310345-
/O.UPG.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
/O.EXB.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
TWIN BRIDGES
937 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE
  HIGHER TERRAIN OF MADISON COUNTY THROUGH THE MID MORNING HOURS
  ON SATURDAY.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE LIKELY...AND THOSE DRIVING HIGH
  PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...TWIN BRIDGES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-310345-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
937 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE 
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS. IN ADDITION...MOUNTAIN
  SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS
  AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS
  PASS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-044>047-049-310345-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD
937 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS 
  EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS
  TRAVEL CONDITIONS WITH STRONG CROSS WINDS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD...
  CHESTER...SHELBY...CUT BANK...HAVRE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ055-310345-
/O.CON.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BOZEMAN...BOZEMAN PASS
937 AM MDT FRI MAR 30 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH SATURDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE
  HIGHER TERRAIN OF GALLATIN COUNTY THIS EVENING THROUGH THE MID
  MORNING HOURS ON SATURDAY.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE 
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
500 
WWUS75 KTFX 301916
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
116 PM MDT FRI MAR 30 2012

MTZ055-310600-
/O.UPG.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/
/O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
116 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE
  HIGHER TERRAIN AND FAVORABLE VALLEYS OF GALLATIN COUNTY THIS
  EVENING THROUGH THE MID MORNING HOURS ON SATURDAY.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE 
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-310600-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES
116 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE 
  HIGHER TERRAIN OF MADISON COUNTY THROUGH THE MID MORNING HOURS 
  ON SATURDAY. 

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS ARE LIKELY...AND THOSE
  DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. 

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS 
  PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-310600-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
116 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE 
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH 
  FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. IN 
  ADDITION... MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE 
  DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA 
  MOUNTAIN PASSES SUCH AS MARIAS PASS. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-044>047-049-310600-
/O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/
EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD
116 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS 
  EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED.

* IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR 
  HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD...
  CHESTER...SHELBY...CUT BANK...HAVRE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 30, 4:07 AM MDT, 23 minutes earlier.

Area forecast discussion, Mar 30, 4:07 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MDT FRI MAR 30 2012

.DISCUSSION...
TODAY THROUGH SUNDAY...EXPECT GENERALLY UNSETTLED WEATHER TO
CONTINUE TO RESIDE OVER THE REGION THROUGH WEEKEND...AS UPPER
LEVEL DISTURBANCES/COOL FRONTS MOVE THROUGH THE REGION. THE FIRST
UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION TODAY...PRODUCING
WIDESPREAD PRECIPITATION OVER THE ROCKY MOUNTAIN FRONT...AND
ISOLATED SHOWERS ELSEWHERE. ONLY ABOUT AN INCH/TWO IS EXPECTED ON
THE EAST SIDE OF MARIAS PASS...THUS WE WILL HOLD OFF ON AN
ADVISORY FOR THIS REGION FOR NOW. STRONG WINDS ARE EXPECTED AHEAD
OF THIS DISTURBANCE OVER NORTH CENTRAL MONTANA. THUS THE HIGH WIND
WARNING HAS BEEN EXPANDED TO INCLUDE MOST LOCATIONS ALONG THE
US/CANADIAN BORDER. FOR NOW...THE GREAT FALLS AND STANFORD AREAS
HAVE BEEN LEFT OUT OF THE WARNING...AS WINDS SHOULD REMAIN JUST
BELOW WARNING CRITERIA IN THESE REGIONS. AFTERNOON TEMPERATURES
WILL BE MILD IN MOST AREAS TODAY. FOR TONIGHT...EXPECT THE
POTENTIAL FOR STRONG WINDS AHEAD OF THE NEXT PACIFIC COOL FRONT IN
THE FAVORED AREAS OF MADISON/GALLATIN COUNTIES...THUS A HIGH WIND
WATCH HAS BEEN ISSUED FOR THIS REGION. SHOWERS WILL CONTINUE OVER
THE WESTERN MONTANA. A MILD DAY IS EXPECTED ON SATURDAY AHEAD OF
THE COOL FRONT...BUT AS THE FRONT APPROACHES DURING THE AFTERNOON
HOURS...EXPECT SHOWERS/ISOLATED THUNDERSTORMS TO DEVELOP. MOST OF
THE THUNDERSTORM ACTIVITY SHOULD BE CONFINED TO CENTRAL/SOUTHWEST
MONTANA. BY LATE SATURDAY EVENING...EXPECT THIS PERIOD TO BE THE
BEST CHANCE FOR WIDESPREAD PRECIP TO MOVE THROUGH THE REGION...AS
THE COOL FRONT BEGINS TO EXIT THE EASTERN PORTIONS OF THE REGION.
MUCH COOLER AIR MOVES INTO THE REGION FOR SUNDAY...AND SCATTERED
RAIN/SNOW SHOWERS WILL BE COMMON OVER THE REGION. ANY SNOW
ACCUMULATIONS ON SUNDAY SHOULD BE CONFINED MAINLY TO THE MOUNTAIN
AREAS. BRUSDA

SUNDAY NIGHT TROUGH FRIDAY...THE MEDIUM RANGE PERIOD BEGINS
WITH AN UPPER TROF EXITING TO THE EAST SUNDAY NIGHT AND HIGH
PRESSURE BUILDING OVER THE AREA ON MONDAY AND PERSISTING THROUGH
TUESDAY. DRY CONDITIONS WITH GENERALLY LIGHT WINDS WILL START THE
PERIOD. THE UPPER RIDGE AXIS MOVES TO THE NORTHERN PLAINS ON
WEDNESDAY AS AN UPPER TROF DIGS ALONG THE WEST COAST. INCREASING
SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND PRECIPITATION TO THE
WESTERN AND SOUTHWEST MOUNTAINS. THE UPPER TROF MOVES INLAND ON
THURSDAY WITH THE MAIN ENERGY CONTINUING TO DIG SOUTH. STRONG
SOUTHWEST FLOW ALOFT AND A COLD FRONT MOVING ACROSS THE AREA WILL
ALLOW FOR RAIN SHOWERS OVER THE PLAINS AND SNOW IN THE MOUNTAINS TO
INCREASE IN AREAL COVERAGE. MODELS BEGIN TO EXHIBIT TIMING
DIFFERENCES WITH THEIR SOLUTIONS FOR FRIDAY BUT AGREE ON CONTINUED
SHOWERS FOR THE AREA. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES
TO START THE PERIOD BUT DROP TO NEAR SEASONAL AVERAGES ON THURSDAY.
TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FRIDAY AS COOLER AIR
FOLLOWS THE COLD FRONTAL PASSAGE.

&&

.AVIATION...
UPDATED 0440Z.
THE MAIN FORECAST PROBLEM WILL BE WINDS. CONFIDENCE IN FORECAST WIND
SPEEDS IS LOW TO MODERATE WHILE CONFIDENCE IN WIND DIRECTIONS IS
MODERATE. THE LOWER CONFIDENCE FOR WIND SPEEDS IS DUE TO CONTINUED
BIG DIFFERENCES AMONG GUIDANCE FOR FRIDAY AFTERNOON. ONE GUIDANCE
HAS SUSTAINED WIND SPEEDS IN THE 35 TO 45 KT RANGE WHILE ANOTHER
GUIDANCE CONTINUES TO FORECAST WIND SPEEDS MOSTLY IN THE 15 TO 25 KT
RANGE. TENDED TO SPLIT THE DIFFERENCE BETWEEN THESE EXTREMES. THERE
WILL BE WIND GUSTS OF 50 TO 60 KTS OVER THE ROCKY MOUNTAIN FRONT
TONIGHT THROUGH FRIDAY WITH WIND GUSTS OF NEAR 50 KTS OVER THE
REMAINDER OF THE EAST SLOPES OF THE ROCKY MOUNTAINS BY FRIDAY.
WESTERN MOUNTAINS WILL BECOME OBSCURED IN SNOW AROUND MIDNIGHT AND
THIS CONDITION WILL CONTINUE THROUGH FRIDAY. SHOULD ALSO SEE
SCATTERED RAIN AND SNOW SHOWERS OVER THE SOUTHWEST MOUNTAINS FRIDAY.
THE LOWER ELEVATIONS SHOULD BE VFR WITH ISOLATED RAIN SHOWERS.
SHOWERS COULD BE SCATTERED IN COVERAGE FROM KHLN TO KLWT. BLANK

&&

.FIRE WEATHER...
WE WILL CONTINUE TO MONITOR FOR POSSIBLE FIRE WEATHER CONCERNS ON
SATURDAY...AS WARMER AIR MOVES INTO THE REGION FOR A SHORT TIME
DURING THE AFTERNOON. HOWEVER...HUMIDITIES SHOULD GENERALLY REMAIN
NEAR OR JUST ABOVE 20 PERCENT...THIS SLIGHTLY HIGHER HUMIDITIES
COMBINED WITH THE LOWER ELEVATION GRASSES STARTING TO GREEN
UP...SHOULD LIMIT THE POTENTIAL FOR LARGE FIRE GROWTH IN MOST
AREAS. THUS FOR NOW WE WILL CONTINUE TO MONITOR THE CONDITIONS
CLOSELY...WITH NO HIGHLIGHTS ISSUED AT THIS TIME. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  38  69  40 /  20  20  10  60
CTB  59  32  64  33 /  20  20  10  60
HLN  66  37  69  36 /  30  20  20  60
BZN  66  38  70  36 /  20  20  20  60
WEY  42  36  51  30 /  80  50  30  70
DLN  61  40  66  35 /  30  20  20  60
HVR  67  33  70  38 /  10  10  10  60
LWT  66  36  70  38 /  10  20  10  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT BLAINE...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...HILL...LIBERTY...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...
TOOLE.

RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT SATURDAY NIGHT
FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN.

HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY MORNING
GALLATIN...MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 30, 4:13 AM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
413 AM MDT FRI MAR 30 2012

MTZ009>011-044>049-311200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
413 AM MDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS TODAY WOULD GREATLY BE
APPRECIATED.

MTZ015-055-311200-
MADISON-GALLATIN-
413 AM MDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF MADISON AND
GALLATIN COUNTIES FOR TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY
BELOW 6000 FEET STARTING AT NOON TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF MADISON AND
GALLATIN COUNTIES THROUGH MID MORNING SATURDAY.

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY
BELOW 6000 FEET UNTIL LATE SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR NEW FIRE STARTS WOULD GREATLY
BE APPRECIATED.

MTZ008-012>014-050>054-311200-
BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
413 AM MDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 29, 11:49 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 PM MDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
03/29/2012  M72 MPH          TETON              MT   MESONET

            72 MPH WIND GUST AT THE DELLWO MCSCN SITE.

&&

BRUSDA
Local storm report, Mar 29, 11:52 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1152 PM MDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
03/29/2012  M59 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            59 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK THIS MORNING.

&&

BRUSDA
Local storm report, Mar 29, 11:55 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 PM MDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND GST 13 WSW SAINT MARY       48.69N 113.71W
03/29/2012  M75 MPH          GLACIER            MT   MESONET

            75 MPH WIND GUST AT THE LOGAN PASS VISITOR CENTER EARLY
            THIS MORNING.

&&

BRUSDA
Local storm report, Mar 29, 11:59 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 PM MDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
03/29/2012  M68 MPH          GLACIER            MT   MESONET

            68 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION.

&&

BRUSDA
Local storm report, Mar 30, 12:01 AM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1201 AM MDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     NON-TSTM WND GST 6 WNW BROWNING          48.60N 113.11W
03/29/2012  M51 MPH          GLACIER            MT   MESONET

            51 MPH WIND GUST AT THE BROWNING AIRSTRIP.

&&

BRUSDA
Local storm report, Mar 30, 12:21 AM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     NON-TSTM WND GST 5 ESE PENDROY           48.04N 112.20W
03/29/2012  M60 MPH          TETON              MT   MESONET

            60 MPH WIND GUST AT RICE RIDGE.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:42 PM MDTWinter Weather AdvisoryTFX6 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.